Weibull-pareto distribution and its applications

Ayman Alzaatreh, Felix Famoye, Carl Lee

Research output: Contribution to journalArticle

41 Citations (Scopus)

Abstract

In this article, a new distribution, namely, Weibull-Pareto distribution is defined and studied. Various properties of the Weibull-Pareto distribution are obtained. The distribution is found to be unimodal and the shape of the distribution can be skewed to the right or skewed to the left. Results for moments, limiting behavior, and Shannon's entropy are provided. The method of modified maximum likelihood estimation is proposed for estimating the model parameters. Several real data sets are used to illustrate the applications of Weibull-Pareto distribution.

Original languageEnglish
Pages (from-to)1673-1691
Number of pages19
JournalCommunications in Statistics - Theory and Methods
Volume42
Issue number9
DOIs
Publication statusPublished - May 27 2013

    Fingerprint

Keywords

  • Modified maximum likelihood estimation
  • Simulation study
  • T-X family
  • Unimodality

ASJC Scopus subject areas

  • Statistics and Probability

Cite this